Cimetidine-induced myelosuppression after bone marrow transplantation

J. Mehta*, R. L. Powles, J. Treleaven, M. Shields, S. Agrawal, K. Rege, P. Mitchell, S. Allard

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

4 Scopus citations

Abstract

A strong temporal correlation was observed between cessation of cimetidine and a sustained increase in blood counts in two marrow transplant recipients. Both were receiving cimetidine from the day of transplantation for prophylaxis of stress ulceration and gastritis. The blood counts of both patients were not increasing satisfactorily 5-6 weeks after marrow transplantation without any obvious cause of marrow suppression. A similar observation has been made with the use of ranitidine after marrow transplantation suggesting that histamine H2-receptor antagonists should be used very cautiously, if at all, in the setting of bone marrow transplantation.

Original languageEnglish (US)
Pages (from-to)179-181
Number of pages3
JournalLeukemia and Lymphoma
Volume13
Issue number1-2
DOIs
StatePublished - 1994

Keywords

  • Bone marrow transplantation
  • Cimetidine
  • Famotidine
  • Myelosuppression
  • Pancytopenia
  • Ranitidine

ASJC Scopus subject areas

  • Hematology
  • Oncology
  • Cancer Research

Fingerprint Dive into the research topics of 'Cimetidine-induced myelosuppression after bone marrow transplantation'. Together they form a unique fingerprint.

Cite this